Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 10, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 27, 2020, 3:16 AM EDT for 4 counties in Maine. It took effect at Jun 27, 2020, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2020, 3:16 AM EDT (07:16 UTC)
- In effect from
- Jun 27, 2020, 8:00 AM EDT
- Expired
- Jun 27, 2020, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 73 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1896 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
373 WHUS41 KGYX 270716 CFWGYX Coastal Hazard Message National Weather Service Gray ME 316 AM EDT Sat Jun 27 2020 MEZ025>028-280000- /O.NEW.KGYX.BH.S.0010.200627T1200Z-200628T0000Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- 316 AM EDT Sat Jun 27 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s. * WHERE...Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 27, 3:15 AM EDT, 1 minute earlier.
Area forecast discussion, Jun 27, 3:15 AM EDT, 1 minute before
Area Forecast Discussion National Weather Service Gray ME 315 AM EDT Sat Jun 27 2020 .SYNOPSIS... Upper level low pressure will settle overhead over the next several days. Chances of showers and thunderstorms will increase moving forward toward the beginning of the week. Today will be mostly dry as an area of rain and thunderstorms moves just south of the forecast area, possibly catching a portion of southern New Hampshire. Showers and thunderstorms become likely Sunday afternoon with a few severe storms possible. High chances for showers and thunderstorms continue, mainly during the afternoon and evening hours Monday, Tuesday and Wednesday. && .NEAR TERM /TODAY/... Upper low continues to spin to our north today while it sends a couple of shortwave troughs rotating around it to the south. The most impressive of these has kicked up a convective complex over Ohio and Pennsylvania that has evolved to form a bit of a frontal system as well... shoving some very humid air back into the northeastern United States. It looks like the bulk of the rain with this will slide to our south across southern New England today, but southern parts of New Hampshire may get in on a little bit of this. As it moves east it will have less instability to work with and be driven more by the moist advection processes. Most models do not produce much precipitation across this area even if they do bring some rain north of the Massachusetts line. Unfortunately it looks like the drought relief will be primarily directed to our south. Meanwhile further to the north, closer to the upper low itself, a few widely scattered showers or an isolated thunderstorm is possible, perhaps enabled by differential heating in the terrain. However, abundant cloud cover may limit destabilization up here, so widespread activity is not expected. It should be another relatively warm day with most areas reaching up to around 80 degrees. It will be a bit cooler in southwest New Hampshire where clouds and possible rain from the system to our south prevent much warming. Warmest temperatures will be in the middle of the CWA where a bit more sun is expected. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... Should see much of the activity quiet down overnight, but with the upper low in the vicinity we cannot rule out some widely scattered showers through the night. It will be warmer as low level moisture will be a bit greater. For Sunday the upper low begins to shift south with another trough axis rotating around its southern periphery and through New England... this time during the heart of the day. This will increase the likelihood of showers and a few thunderstorms as well as the colder temperatures aloft move in over top of the warm and moist low level environment. Cannot rule out some gusty winds and small hail with any storms that develop as the freezing level lowers and a decent amount of vertical wind shear exists south of the upper low. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Thunderstorms, a couple possibly severe, will come to an end Sunday evening. However, scattered shower activity will likely continue overnight. Beneficial rainfall appears to be forthcoming for much of the forecast area Monday through Wednesday as upper level low pressure aids in inducing showers and thunderstorms, mainly during the daylight hours each day. Chances for thunderstorms may be lesser on the coastal plain Monday as secondary low pressure develops off the coast and allows for a cooler northeasterly flow at the SFC. The picture doesn't look much different for Tuesday and Wednesday with highest PoPs during the afternoon and evening hours each day. Over the course of the Monday-Wednesday period, several locations will likely see 1-2 inches of beneficial rainfall. Most deterministic guidance and ensemble information show the most likely location for the heaviest amounts will be in the mountains. However, since this is a mostly convective situation, some areas will likely receive much less. The hope is that the initial storms each day eat up the initial instability and then end up spreading out into more of a widespread stratiform look with occasional rumbles by late in the day during the Mon-Wed period. There is also a low probability of isolated flash flooding each afternoon as storms will be slow-moving. Thereafter, the upper level low loses its grip on the forecast area but models diverge on how the pattern sets up thereafter. There is a loose consensus that a backdoor front will keep the heat away come Friday. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... Short Term...Mostly VFR conditions expected today, but an area of rain and possible embedded thunderstorms is expected to move to the south over southern New England. Southern New Hampshire could be affected by this during the afternoon with MVFR conditions and thunder possible. Another round of more widespread showers and a few thunderstorms is possible on Sunday area wide. Long Term...Thunderstorms are expected to move offshore during the evening hours Sunday with mainly vfr conditions overnight. Showers and thunderstorms are likely to develop each day Mon-Wed with associated lower conditions. && .MARINE... Short Term...Light winds and seas expected. Long Term...Onshore flow developing towards the middle of the week may build seas outside the bays to 5 ft. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Kimble SHORT TERM...Ekster LONG TERM...Ekster
Hazardous weather outlook, Jun 26, 3:57 PM EDT, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 357 PM EDT Fri Jun 26 2020 MEZ007-012-018-019-023-024-033-NHZ001>015-272000- Northern Oxford-Southern Oxford-Interior York- Central Interior Cumberland-Coastal York-Coastal Cumberland- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 357 PM EDT Fri Jun 26 2020 This Hazardous Weather Outlook is for Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. If rainfall tracks farther north on Saturday enough heat and humidity may move into far southern New Hampshire that there is a small chance for a isolated stronger thunderstorms. The better chance for more widespread showers and thunderstorms will be on Sunday afternoon. Another front will swing through the region but more sunshine early in the day will allow for more afternoon instability. Thunderstorms are likely to form in the afternoon and some of these may be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ008-009-013-014-020>022-025>028-272000- Northern Franklin-Central Somerset-Southern Franklin- Southern Somerset-Androscoggin-Kennebec-Interior Waldo-Sagadahoc- Lincoln-Knox-Coastal Waldo- 357 PM EDT Fri Jun 26 2020 This Hazardous Weather Outlook is for south central Maine, southwest Maine, west central Maine and western Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-272000- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 357 PM EDT Fri Jun 26 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.